What Are The Side Effects Of Facial Fillers For Wrinkles?

Injecting filler material into the skin is one of a growing number of anti-aging procedures available to help turn back the clock, at least for a time. Fillers are relatively inexpensive in comparison with more invasive, albeit longer lasting procedures such as a facelift or laser therapy.

As skin ages the collagen, elastin and hyaluronic acid fibers that keep plump and smooth begin to weaken. Facial fillers, also known as derma or soft tissue fillers, can temporarily restore lost volume and diminish the appearance of wrinkles, according to the American Academy of Dermatology (AAD). Fillers can also lessen the appearance of scars on the skin.

Facial fillers are typically made with collagen, fat, or hyaluronic acid, brand names Restylane and Juvederm. Soft tissue fillers can create a more youthful appearance that typically lasts anywhere from 3 to 12 months depending on the type of substance used. Treatments need to be repeated periodically to maintain their rejuvenating effects.

Possible Adverse Reactions to Facial Fillers

Soft tissue fillers are generally regarded as safe. Side effects are usally mild and limited to the treatment area. Fillers can cause temporary swelling, bruising and redness at the injection site.

Your dermatologist may administer a skin test prior to injecting the filler substance to make certain you are not likely to have an adverse reaction. Symptoms of an allergic response can include skin discoloration, and lumps under the skin, notes the AAD. Breaking out in rash, hives or flu-like symptoms are also possible.

You are more susceptible to bruising from the injection if you regularly use aspirin, alcohol, green tea, St. John’s wort or the blood thinning medication warfarin, brand name Coumadin.

Read Alos: Choosing A Licensed Plastic Surgeon: Find A Cosmetic Surgeon For Cosmetic Surgery Procedure.

Avoiding Potentially Serious Side Effects of Fillers

More serious side effects, such as infections, not to mention poor treatment results are more common when someone other than a physician administers the injection, points out the AAD.

A study published in March 2007 in Seminars in Cutaneous Medicine and Surgeries points out that complications are possible even with appropriate training.

Researchers concluded that a solid understanding of the filler material to be used, along with proper injection technique can lower the risk of adverse effects. The research was conducted by the Division of Dermatologic Surgery, Stanford University School of Medicine in Stanford, California.

You May Also Like

About the Author: Suchity